Alert archive / Indiana / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 13, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Apr 7, 2010, 5:48 PM EDT for 4 counties in Indiana. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 7, 2010, 5:48 PM EDT (21:48 UTC)
- Expired
- Apr 7, 2010, 6:15 PM EDT
- In force
- 27 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Fountain County, IN, Montgomery County, IN, Parke County, IN, Vermillion County, IN
The radar
The Indianapolis radar (KIND), 89 km from the middle of the area, began a volume at 21:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 7, 2:24 PM EDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.8 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 814 m above ground
- 0-6 km bulk shear
- 82 kt
- 0-1 km storm-relative helicity
- -155 m²/s²
- 0-3 km storm-relative helicity
- -192 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
573
WUUS53 KIND 072148
SVRIND
INC045-107-121-165-072215-
/O.NEW.KIND.SV.W.0013.100407T2148Z-100407T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
548 PM EDT WED APR 7 2010
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN FOUNTAIN COUNTY IN WEST CENTRAL INDIANA...
WESTERN MONTGOMERY COUNTY IN WEST CENTRAL INDIANA...
NORTHWESTERN PARKE COUNTY IN WEST CENTRAL INDIANA...
CENTRAL VERMILLION COUNTY IN WEST CENTRAL INDIANA...
* UNTIL 615 PM EDT
* AT 543 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED NEAR NEWPORT...OR 20 MILES SOUTH OF DANVILLE...
AND MOVING NORTHEAST AT 50 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
KINGMAN...YEDDO AND TURKEY RUN STATE PARK AROUND 600 PM EDT...
WALLACE AROUND 605 PM EDT...
ALAMO...SHADES STATE PARK AND HILLSBORO AROUND 610 PM EDT...
WAYNETOWN...CRAWFORDSVILLE AND WINGATE AROUND 615 PM EDT...
THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 17 AND 32.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT WEDNESDAY EVENING
FOR WESTERN INDIANA.
LAT...LON 4021 8703 3999 8685 3979 8754 3980 8754
3996 8754
TIME...MOT...LOC 2148Z 244DEG 43KT 3990 8741
WIND...HAIL <50MPH 1.00IN
$$
MRD/502 follow-up statements
114
WWUS53 KIND 072200
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
600 PM EDT WED APR 7 2010
INC045-107-121-165-072215-
/O.CON.KIND.SV.W.0013.000000T0000Z-100407T2215Z/
FOUNTAIN-MONTGOMERY-PARKE-VERMILLION-
600 PM EDT WED APR 7 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
PARKE...CENTRAL VERMILLION...WESTERN MONTGOMERY AND SOUTHERN FOUNTAIN
COUNTIES UNTIL 615 PM EDT...
AT 557 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED 8 MILES NORTHEAST OF NEWPORT...OR 21 MILES WEST OF
CRAWFORDSVILLE...MOVING NORTHEAST AT 50 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
WALLACE AROUND 605 PM EDT...
ALAMO...SHADES STATE PARK AND HILLSBORO AROUND 610 PM EDT...
WAYNETOWN AND CRAWFORDSVILLE AROUND 615 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
LAT...LON 4021 8703 3999 8685 3979 8754 3980 8754
3996 8754
TIME...MOT...LOC 2200Z 244DEG 43KT 3996 8724
WIND...HAIL <50MPH 1.00IN
$$
MRD/50609
WWUS53 KIND 072216
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
616 PM EDT WED APR 7 2010
INC045-107-121-165-072226-
/O.EXP.KIND.SV.W.0013.000000T0000Z-100407T2215Z/
FOUNTAIN-MONTGOMERY-PARKE-VERMILLION-
616 PM EDT WED APR 7 2010
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN PARKE...CENTRAL
VERMILLION...WESTERN MONTGOMERY AND SOUTHERN FOUNTAIN COUNTIES HAS
EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO
WATCH REMAINS IN EFFECT UNTIL 8 PM EDT.
LAT...LON 4021 8703 3999 8685 3979 8754 3980 8754
3996 8754
TIME...MOT...LOC 2200Z 244DEG 43KT 3996 8724
$$
MRD/50What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 2:25 PM EDT, 3 hours 23 minutes earlier.
Area forecast discussion, Apr 7, 2:25 PM EDT, 3 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 225 PM EDT WED APR 7 2010 .DISCUSSION...FORECAST ISSUE IS DEVELOPING STORMS FOR THIS EVENING. SHORT TERM...SATELLITE AND RADAR SHOW STORMS FIRING ALONG COLD FRONT NEAR STL IN WARMEST AND MOST UNSTABLE AIR. TORNADO WATCH TO INCLUDE THESE STORMS. EASTERN ILLINOIS STORMS TO MOVE IN BY 3PM WHILE LINE WEST OF I-55 DUE IN BY OR BEFORE 6PM AND THEN MOVE ACROSS FORECAST AREA THROUGH THE EVENING. AFTER MIDNIGHT AND FROPA SHOWERS TO TAPER OFF THOUGH SOUTHEAST COUNTIES LIKELY TO TAP INTO CONVECTION FORECAST TO BUILD NORTHEAST FROM CURRENT DEVELOPMENT IN WESTERN TENNESSEE. THURSDAY...MUCH COLDER AIR AND CYCLONIC FLOW TO KEEP SKIES MOSTLY CLOUDY AND ISOLATED SHOWERS SHOULD DEVELOP UNDER THESE CONDITIONS. THURSDAY NIGHT SKIES WILL GRADUALLY CLEAR AND ALLOW TEMPS TO DROP INTO MID 30S. WINDS SHOULD STAY UP ENOUGH TO LIMIT FROST BUT BEARS WATCHING FOR LATER FORECASTS. LONG TERM...DRY WEATHER FROM FRIDAY THROUGH REMAINDER OF PERIOD AS TROF LIFTS OUT. FRIDAY NIGHT ALSO POTENTIAL ISSUE FOR FROST AND BEARS WATCHING. BEYOND THAT TEMPS RETURN TO A BIT ABOVE NORMAL. && .AVIATION... && .AVIATION...DISCUSSION FOR THE 18Z TAFS. MAINLY MVFR CONDITIONS ARE EXPECTED THIS TAF PERIOD. SCATTERED RAIN SHOWERS AND ISOLATED THUNDERSTORMS OVER CENTRAL INDIANA WERE INHIBITING HEATING AND DEEPER CONVECTION EARLY THIS AFTERNOON. STILL AS THE DEEP TROUGH PROGRESSES EASTWARD WITH FAVORABLE MOISTURE IN PLACE TSRA DEVELOPMENT IS STILL EXPECTED. ONGOING TRENDS SUGGEST MVFR CEILINGS ASSOCIATED WITH SOME THE SHOWERS AND STORMS...BUT TIMING THE DEVELOPMENT WILL PROVE TO BE QUITE DIFFICULT. BEST WINDOWS APPEAR TO BE EARLY THIS AFTERNOON GIVEN OUR LATEST RADAR TRENDS AND AGAIN LATE THIS AFTERNOON AND EARLY EVENING AS STRONGER DYNAMICS BEGIN TO PUSH THROUGH. THUS HAVE TRIED TO FOCUS VCTS AND SHRA MENTIONS AROUND THESE TIMES AND EXPECT TO MAKE MORE ADJUSTMENT AND UPDATES AS SHOWERS AND STORMS THAT DEVELOP PUSH TOWARD THE TAF SITES. AFTER THE COLD FRONTAL PASSAGE TONIGHT...EXPECT GUSTY WINDS TO CONTINUE GIVEN THE CYCLONIC FLOW. SOUNDINGS AND TIME HEIGHTS INDICATE TRAPPED STRATO CU THUS MVFR CIGS WILL BE THE WAY TO GO TO START THURSDAY. UPDATE...ONLY MINOR CHANGES TO THE ONGOING FORECAST THIS MORNING. SATELLITE IMAGES DEPICT CLOUD COVER ACROSS MUCH OF THE REGION AND THIS MAY INHIBIT MAX HEATING THIS AFTERNOON. GIVEN H8 TEMPS NEAR 11C AND A LACK OF WARM AIR ADVECTION HAVE TWEAKED TEMPERATURES DOWN SLIGHTLY. PRECIP TIMING LOOKS OK BUT GIVEN THE SLOWER PROGRESSION TO THE SE PARTS OF THE FORECAST AREA HAVE REMOVED POPS THROUGH 18Z IN THOSE LOCATIONS AS RAIN DOES NOT APPEAR IMMINENT IN THE NEXT FEW HOURS. IF CLOUD COVER HOLDS THIS AFTERNOON...PRECIPITATION WILL MAINLY BE DYNAMICALLY DRIVEN...RATHER THAN BE AIDED BY DAYTIME HEATING. && .IND WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...PUMA LONG TERM....TUCEK AVIATION...PUMA
Hazardous weather outlook, Apr 7, 2:40 PM EDT, 3 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 240 PM EDT WED APR 7 2010 INZ021-028>031-035>049-051>057-060>065-067>072-081845- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 240 PM EDT WED APR 7 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS WILL BECOME NUMEROUS THROUGH THIS EVENING AS THEY SPREAD EAST ACROSS CENTRAL INDIANA AHEAD OF A STRONG COLD FRONT. DAMAGING WINDS...LARGE HAIL...BRIEF HEAVY RAIN...AND FREQUENT LIGHTNING ARE ALL THREATS. AN ISOLATED BRIEF TORNADO IS POSSIBLE. DAYS TWO THROUGH SEVEN...THURSDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED THIS AFTERNOON AND EVENING. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) TUCEK
In the hours before
Special weather statement, Apr 7, 4:39 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
439 PM EDT WED APR 7 2010
INZ028-029-035-043-072115-
FOUNTAIN-TIPPECANOE-VERMILLION-WARREN-
439 PM EDT WED APR 7 2010
...STRONG THUNDERSTORM ADVISORY FOR NORTHWESTERN VERMILLION...
NORTHERN FOUNTAIN...WARREN AND WESTERN TIPPECANOE COUNTIES UNTIL 515
PM EDT...
AT 435 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES WEST OF COVINGTON...OR 7 MILES EAST OF
DANVILLE...MOVING NORTHEAST AT 50 MPH.
HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
WILLIAMSPORT...
PENCE...
WEST LEBANON...
TAB...
ATTICA...
RAINSVILLE...
PINE VILLAGE...
SHADELAND...
THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS
AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS
LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE
WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4041 8754 4049 8744 4049 8710 4037 8690
4003 8743 4012 8754
TIME...MOT...LOC 2039Z 226DEG 43KT 4019 8744
MRD/50Local storm report, Apr 7, 5:14 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
514 PM EDT WED APR 07 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0504 PM HAIL LAFAYETTE 40.41N 86.87W
04/07/2010 E0.25 INCH TIPPECANOE IN AMATEUR RADIO
FELL AT INTERSECTION OF STATE ROAD 215 AND 700.
&&
AHOMANNLocal storm report, Apr 7, 5:16 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
516 PM EDT WED APR 07 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0516 PM HAIL LAFAYETTE 40.41N 86.87W
04/07/2010 E0.50 INCH TIPPECANOE IN AMATEUR RADIO
ADAMS AND 18TH ST.
&&
DTUCEKLocal storm report, Apr 7, 5:23 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
523 PM EDT WED APR 07 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0518 PM HAIL LAFAYETTE 40.41N 86.87W
04/07/2010 E0.25 INCH TIPPECANOE IN AMATEUR RADIO
NE OF I-65 IN NORTHEASTERN LAFAYETTE.
&&
AHOMANNThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 4:39 PM EDT | Special Weather Statement | IND | Warren | 36 min |
| Apr 7, 4:47 PM EDT | Severe Thunderstorm Warning | IND | Carroll | 28 min |
| Apr 7, 6:39 PM EDT | Severe Thunderstorm Warning | IND | Clay, Owen, Sullivan, Vigo | 51 min |
| Apr 7, 7:53 PM EDT | Special Weather Statement | IND | Clay | 37 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.